Thursday, October 14, 2010

Getting back to Me.....

Its been over two years since I have been on depression medication. During my pregnancy with my last girl, I became severely depressed because of the pregnancy. I had to quit my job because of all the complications that I was having. Bella was also sitting right on my sciatic nerve, which caused me server back and hip pain. I could not sleep at all because of the pain. At about six months into the pregnancy I just had had enough. I ended up calling my mom balling my eyes out because I just could not take any more of it. My mom being the RN that she is told me to call my doctor NOW and tell them that I needed something for depression. That is when my life became numb...................

Now over two years have passed and I was still on it. Two weeks ago I ran out of my prescription. I had a doctors appointment on Tuesday, so I figured I would be ok until then. The first week was like any other week except for all the new drama that we have been dealt with(furnace shooting flames out of it{resolved have a new one waiting to get hooked up} JR hit a deer with the Jeep, dealing with my insane grandmother, just to name the major issues). The medication also takes a few days to get out of your system.

This week I have been actually experiencing EMOTIONS. Something that I have not felt in a long time. I have been happy, sad, funny, a bitch, and playful. These are things that I have not felt in a long time and it just really hit me at this moment what all I have been missing out of my life.........

JR and I used to playfully bitch at each other and play around wrestling with each other. I can't remember the last time that we actually did that, besides tonight. I have been more involved with playing with my girls than I have ever been. I used to love to bake and I have been baking and cooking more things. I used to be so creative and for awhile I thought that I had really lost my spark, but even just in typing this post I can feel that it's coming back. I have actually cried this last week....the last time that I cried was before I was on medication. It's healthy to cry once in awhile to let out the emotions that you are feeling, but I wasn't felling any emotions so I never cried.

I may have been somewhat of a bitch at times this week, but now that I am thinking about it I have been expressing my opinion. Any more if I had a thought I would not voice it, I would just let it go. This week I have been truly voicing my opinions.

One side effect of the medication is a low sex drive and I have to agree with that one. I have had no drive what so ever and JR has been somewhat understanding. It is also very difficult to achieve an O. Well, I have to say this week has been amazing!!

I want my life back, the old me, the girl that my husband fell in love with! I don't think I will be picking up my medication.... Do you have any thoughts? If you do feel free to tell me! As soon as I tell my mom she is gonna go off on me and tell me that I need to keep taking them, so good bad, please comment!!

3 comments:

mozzie76 said...

I'm not a doctor so I can only speak from experience. When I was going through my divorce 7 years ago, I was severely depressed. doc said it was situational depression, all I know is I couldn't function. Put me on strong meds that sound a lot like when you went through - just being numb... I contemplated going off of them because I wanted to feel again - feel ANYTHING, but talked to the doc and she changed my meds to allow me to feel while I was going through that horrific mess but still took the edge off. Then, through counseling and a lot of self discovery, I eventually got to the point where meds were no longer necessary and I've been good for the last 5 years. My point? be honest with your doctor - as honest as you've been here and work on a plan to wean off - I have a friend who went off cold turkey and it did more harm than good. Be careful. Trust yourself. If your mom freaks, it's only because she wants what is best for you.

Marie said...

Mozzie has very valid points. First as a nurse, I have seen so many people stop meds cold turkey. Many of the antidepressants are meant to be weaned off from. You feel great now, but how will you feel when s&@$ hits the fan? I also suggest talking to your doctor and telling him/ her the exact stuff you told us here. You may not need this med anymore or maybe a lesser dose or a different med. But be honest with your doctor. Best wishes honey and I hope things continue to change for the better!

Jen said...

I'm curious to know how things turned out. Are you still off the meds? I'd have wanted to stop them, too. Hopefully, you did it with a doctor's help...(finding a new one if the first one wasn't helpful.)

ShareThis